Alert archive / Hawaii / Small Craft Advisories in 2012

Small Craft Advisory 40, NWS Honolulu, HI

August 24, 2012

NWS Honolulu, HI issued this small craft advisory at Aug 24, 2012, 12:25 PM HST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Aug 24, 2012, 12:25 PM HST (22:25 UTC)
Expired
Aug 27, 2012, 3:01 PM HST
In force
3 days
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WHHW70 PHFO 242225
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1225 PM HST FRI AUG 24 2012

...SMALL CRAFT ADVISORY CONDITIONS FOR WATERS SOUTH OF THE BIG
ISLAND EXPANDING TO THE WINDY CHANNELS AROUND MAUI AND THE BIG
ISLAND TONIGHT...

PHZ123-124-251130-
/O.NEW.PHFO.SC.Y.0040.120824T2225Z-120827T0400Z/
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
1225 PM HST FRI AUG 24 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. 


* WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...WITH GUSTS UP TO
  30 KNOTS. ROUGH SEAS 7 TO 11 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ119>121-251130-
/O.NEW.PHFO.SC.Y.0040.120825T0400Z-120827T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
1225 PM HST FRI AUG 24 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
SUNDAY. 

* WINDS AND SEAS...BEGINNING EARLY THIS EVENING...EAST WINDS 20 TO 25
  KNOTS...WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 7 TO 11 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

FOSTER
10 follow-up statements
897 
WHHW70 PHFO 250139
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
339 PM HST FRI AUG 24 2012

...SMALL CRAFT ADVISORY CONDITIONS FOR THE TYPICAL WINDY AREAS AROUND
MAUI AND THE BIG ISLAND...

PHZ123-124-251445-
/O.CON.PHFO.SC.Y.0040.000000T0000Z-120827T0400Z/
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
339 PM HST FRI AUG 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. 


* WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...WITH GUSTS UP TO 
  30 KNOTS. ROUGH SEAS 7 TO 11 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ119>121-251445-
/O.CON.PHFO.SC.Y.0040.120825T0400Z-120827T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
339 PM HST FRI AUG 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. 


* WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...WITH GUSTS UP TO
  30 KNOTS. ROUGH SEAS 7 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

FOSTER
361 
WHHW70 PHFO 250736
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
936 PM HST FRI AUG 24 2012

...SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE FOR THE TYPICAL
WINDY AREAS AROUND MAUI AND THE BIG ISLAND...

PHZ119>121-123-124-252045-
/O.CON.PHFO.SC.Y.0040.000000T0000Z-120827T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
936 PM HST FRI AUG 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. 

* WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...WITH GUSTS UP TO 
  30 KNOTS. ROUGH SEAS 7 TO 11 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
309 
WHHW70 PHFO 251324
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
324 AM HST SAT AUG 25 2012

...SMALL CRAFT ADVISORY CONDITIONS FOR THE TYPICAL WINDY AREAS
AROUND MAUI AND THE BIG ISLAND...

PHZ119>121-123-124-260230-
/O.CON.PHFO.SC.Y.0040.000000T0000Z-120827T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
324 AM HST SAT AUG 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. 

* WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...WITH GUSTS UP TO 
  30 KNOTS. ROUGH SEAS 7 TO 11 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
390 
WHHW70 PHFO 260125
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
325 PM HST SAT AUG 25 2012

...SMALL CRAFT ADVISORY CONDITIONS FOR THE TYPICAL WINDY AREAS
AROUND MAUI AND THE BIG ISLAND...

PHZ119>121-123-124-261430-
/O.EXT.PHFO.SC.Y.0040.000000T0000Z-120828T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
325 PM HST SAT AUG 25 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST MONDAY. 

* WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
813 
WHHW70 PHFO 260747
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
947 PM HST SAT AUG 25 2012

...SMALL CRAFT ADVISORY CONDITIONS FOR THE TYPICAL WINDY AREAS
AROUND MAUI AND THE BIG ISLAND...

PHZ119>121-123-124-262100-
/O.CON.PHFO.SC.Y.0040.000000T0000Z-120828T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
947 PM HST SAT AUG 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. 

* WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
442 
WHHW70 PHFO 261326
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
326 AM HST SUN AUG 26 2012

...SMALL CRAFT ADVISORY CONDITIONS FOR THE TYPICAL WINDY AREAS
AROUND MAUI AND THE BIG ISLAND...

PHZ119>121-123-124-270230-
/O.CON.PHFO.SC.Y.0040.000000T0000Z-120828T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
326 AM HST SUN AUG 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. 

* WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
461 
WHHW70 PHFO 261945
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
945 AM HST SUN AUG 26 2012

...SMALL CRAFT ADVISORY CONDITIONS FOR THE TYPICAL WINDY AREAS
AROUND MAUI AND THE BIG ISLAND...

PHZ119>121-123-124-270845-
/O.CON.PHFO.SC.Y.0040.000000T0000Z-120828T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
945 AM HST SUN AUG 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. 

* WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

FOSTER
254 
WHHW70 PHFO 270113
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
313 PM HST SUN AUG 26 2012

...SMALL CRAFT ADVISORY CONDITIONS FOR THE TYPICAL WINDY AREAS
AROUND MAUI AND THE BIG ISLAND...

PHZ119>121-123-124-271415-
/O.CON.PHFO.SC.Y.0040.000000T0000Z-120828T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
313 PM HST SUN AUG 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. 


* WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$


FOSTER
403 
WHHW70 PHFO 271305
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
305 AM HST MON AUG 27 2012

...SMALL CRAFT ADVISORY CONDITIONS FOR THE WINDY AREAS AROUND
MAUI AND THE BIG ISLAND...

PHZ119>121-123-124-280230-
/O.EXT.PHFO.SC.Y.0040.000000T0000Z-120829T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
305 AM HST MON AUG 27 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY...

* WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
352 
WHHW70 PHFO 280101
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
301 PM HST MON AUG 27 2012

PHZ119>121-123-124-280215-
/O.CAN.PHFO.SC.Y.0040.000000T0000Z-120829T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
301 PM HST MON AUG 27 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DECREASED SLIGHTLY TODAY WITH WIDESPREAD WINDS
EXPECTED TO REMAIN BELOW 25 KNOTS. HOWEVER...THERE STILL MAY BE
SOME LOCAL GUSTS TO 25 KNOTS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Aug 24, 10:00 AM HST, 2 hours 25 minutes earlier.

Area forecast discussion, Aug 24, 10:00 AM HST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST FRI AUG 24 2012

.SYNOPSIS...
A TROUGH NEAR KAUAI WILL MOVE AWAY TO THE NORTHWEST AND A STRONG
HIGH WILL BUILD FAR NORTH OF THE ISLANDS. THESE CHANGES WILL PRODUCE
LOCALLY BREEZY TRADE WINDS AND DRIER WEATHER OVER THE ISLANDS.

&&

.DISCUSSION...
SURFACE OBSERVATIONS AND SATELLITE AND RADAR LOOPS SHOW RATHER
SHOWERY WEATHER OVER KAUAI AND OVER WATERS SOUTH OF KAUAI. ELSEWHERE
OVER THE ISLANDS...SKIES ARE MOSTLY SUNNY AND THERE ARE ONLY
ISOLATED LIGHT SHOWERS. CLOUDS AND ISOLATED SHOWERS WILL FORM OVER
LEEWARD AREAS OF THE BIG ISLAND THIS AFTERNOON...OTHERWISE LITTLE
CHANGE IS EXPECTED AROUND THE ISLANDS TODAY.

A LOW LEVEL TROUGH...MOST EVIDENT AT 700 MB...NEAR KAUAI WILL
CONTINUE MOVING NORTHWEST AT 15 TO 20 MPH. MEANWHILE...A SURFACE
HIGH WILL BUILD FAR NORTH OF THE ISLANDS. AS THE TROUGH MOVES AWAY
THE ATMOSPHERE WILL BECOME MORE DRIER AND MORE STABLE. DRY
SUMMERTIME WEATHER IS LIKELY THROUGH NEXT WEEK.

SURFACE HIGH PRESSURE WILL STRENGTHEN FAR NORTH OF THE ISLANDS OVER
THE NEXT FEW DAYS. THE PRESSURE GRADIENT WILL TIGHTEN ENOUGH TO
PRODUCE LOCALLY BREEZY TRADE WINDS THROUGH NEXT WEEK.

&&

.MARINE...
WINDS WILL LIKELY STRENGTHEN ENOUGH TO REQUIRE A SMALL CRAFT
ADVISORY BY SATURDAY MORNING FOR THE WINDIER AREAS AROUND THE BIG
ISLAND AND MAUI.

A SMALL SOUTHEAST SWELL WILL BUILD THROUGH TOMORROW. THE BIG ISLAND
WILL BLOCK MOST OF THE SWELL FROM REACHING THE SMALLER ISLANDS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DONALDSON

Nearby

Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.